Thank you for all of the information you have provided on this site. At the moment I'm finding it overwhelming to comb through, so I'm wondering if someone can give me some advice for my specific problem. I am in a very bad place.
Currently I am on 13mg of Cymbalta (and 200mg of Wellbutrin). After taking Cymbalta 60mg / Wellbutrin 200mg for two years (before that, I had been on some combination of SSRIs and Wellbutrin for the previous 15 years), I began to taper off the Cymbalta for the past year as follows:
Sept-Nov 2017: From 60mg to 0mg. This was WAY too fast; shortly after I got to 0 my withdrawal symptoms became very severe and I went back to 40mg.
Nov 2017-Jan 2018: Stayed on 40mg.
Jan-May 2018: Slowly tapered from 40mg to 20mg, stopping at a dosage whenever I felt symptoms until they stabilized.
May-early August 2018: Same as above from 20mg to 12.5mg.
Last three weeks: Stayed on about 13mg.
I had been managing the very slow taper well from 40mg to 13mg. But for these last three weeks on 13mg, my symptoms have been very, very bad. My anxiety is absolutely crippling, especially in the mornings. Because of this, two weeks ago I started to take 7.5mg in the morning and 7.5 in the evening to try and extend the Cymbalta's half life, but it doesn't seem to have helped. These last couple of days, my anxiety has extended throughout the day. I also have diarrhea and stomach aches every morning.
I am not being monitored by a doctor. I recently lost my insurance and, anyway, the psychiatrist I was seeing had told me to take Cymbalta every other day to wean off it, which was obviously a disaster.
I'm determined to come off this drug but terrified that I won't be able to. I'm at the point where I'm considering packing up my life and moving home (my home is in a different country so it would not be a small deal) until these symptoms subside because I'm unable to function on my own.
Here are my questions. Please let me know if you have any advice that you think could help ease this pain.
1. Should I keep toughing it out through withdrawal at this dose or should I increase my dosage? I am very reluctant to increase but also pretty desperate--if so, what is the best way to increase with fast results without having to go up too much?
2. How long will this withdrawal last? I know no one knows, but... what is a reasonable amount of time to give myself to adjust to a dose before giving up and increasing?
3. How long does it take for the symptoms to "catch up" with the dose? Meaning--am I reacting right now to the drop from 40 to 20mg? Or from 20 to 13?
4. What if my brain just doesn't work anymore? I've been on SSRIs or SNRIs my entire adult life. Is this my brain just not knowing how to function on its own? Is there any hope for me to be off these things or am I stuck?
I am so, so scared and feel so alone.